10-20-2013 01:37 AM
I went for my routine health check up the other day. The Dr found my ankles to be swollen (and my blood pressure elevated and Im on BP meds). The left is swelled more than the right. Now my calf/shin part is swollen too JUST on the left. Its not huge but you can see swelling, and it doesn't hurt but its warm to the touch.
I got water pills to take. Now heres what happened. I go to the drug store for them and they told me I had to speak to the Pharmacist. Well Im allergic to a med (Sulfa), which has a warning on for this medicine, so it came up on the screen so she had to tell me, but she said that it would be rare Id get a reaction.
I just could not get myself to take these pills!!!! Because Ive been allergic to Sulfa since Im a kid. Its on my records (from previous doctors long gone now) but I never knew what happens when I take sulfa. SO I call my brother (our parents are deceased) and asked him if he knew because hes allergic to sulfa too, and he said he knows he got a rash. He doesn't know what happened when I took it. And I never had to worry about it till NOW, because its on my chart not to take.
I was like paranoid over this. SO I paged the family Dr. to see if they could order me another water pill! He called me back and explained (for 20 minutes no less which is rare a Dr would talk this long on the phone), about this water pill. He said its a low chance I would get a reaction and explained the Science of the water pill vs taking the antibiotic of PURE Sulfa is not the same as the sulfa for this (I get the just of it but not in its entirety, but he does...lol).
Before he hung up he said have some Benadryl on hand in case you get a light reaction, but if I get a reaction where I cant breathe or something call 911! But he doesn't think that will happen. (Geesh why did he say that?..lol).
Well I AM going to try to take it tomorrow because it was late and they say the water pill makes you run to the bathroom a lot and I didn't want to be up all night running. In the meantime I have my legs propped up (above my heart).
I was wondering if anyone else had swelling or took water pills? And by the way I take a lot of Ibuprofen for my back (prescription type) and I stopped it yesterday because I know too much IB can cause problems. I just PRAY theres nothing else wrong that I have this swelling. I think its from inactivity due to my back problems, but anyway I had a check up as I said and the Dr didn't seem to be overly worried about my swelling like I am.
The scoop on everything Q, from helpful tips to interesting tidbits, questions, answers, and more.
QVC is not responsible for the availability, content, security, policies, or practices of the above referenced third-party linked sites, nor liable for statements, claims, opinions, or representations contained therein. QVC's Privacy Statement does not apply to these third-party web sites.
© 1995–2015 QVC, Inc. All rights reserved. Trademark Notice